Texas, 2005

Tornadoes and Hail in Texas, March 21, 2005

March 21, 2005 · NWS FWD · 5 events in 3 counties and zones

4 tornado, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 21, 6:00 PM CST, 4 minutes earlier.

Area forecast discussion, Mar 21, 6:00 PM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CST MON MAR 21 2005

.UPDATE...
600 PM CST

UPDATE OUT SHORTLY TO INCLUDE TOR WATCH EASTERN ZONES THRU 07Z.
58

&&

.AVIATION...
600 PM CST

ALL TAF SITES WEST OF DRYLINE...MAKING GRADUAL SHIFT FROM SW TO W.
HAVE CHOSEN TO COVER PART OF SHIFT WITH SUNSET FM GROUP...INCLUDING
DIMINISHING SPEEDS. DRYLINE TO MOVE LITTLE NEXT SEVERAL HOURS...BUT
TSRA WILL REMAIN WELL EAST OF TAF SITES. PATCH OF MID-LEVEL HIGH
CLOUDS MAY BE FOLLOWED BY MORE DEBRIS OVERNIGHT. WINDS PICK UP AFTER
DAYBREAK AS LOW FINALLY BEGINS EJECTING AND NW SFC FLOW ENSUES.
MODEL PERFECT PROGS YIELDING BKN050-060...BUT FEEL THAT IS OVERDONE.
25

&&

.PREV DISCUSSION...
304 PM CST

DRY LINE IS CURRENTLY LOCATED SHERMAN...MIDLOTHIAN...VALLEY
MILLS...KILLEEN. LINE IS SLOWING DOWN AND SHOULD HANG UP IN OUR
EASTERN THIRD THIS EVENING. FEW TSTMS FIRING UP THIS AFTERNOON
ALONG DRY LINE WILL CONTINUE ON TO THE EAST...BUT THIS EVENING
SECONDARY VORT MAX ROTATES AROUND UPPER LOW CURRENTLY IN OKLAHOMA
AND COULD PRODUCE MORE SHOWERS/TSTMS IN OUR EASTERN SECTIONS LATE
THIS EVENING. BY TOMORROW MORNING DRIER AIR IS IN PLACE OVER NORTH
TEXAS AND WEATHER LOOKS FINE FOR A FEW DAYS.

FOR THE WEEKEND...NEXT UPPER LOW MOVES ESE OUT OF THE GREAT BASIN
AND TRIES TO CUT OFF OVER THE RED RIVER. HAVE SLOWED DOWN THE
PRECIP FROM EARLIER FRI/SAT TO SAT/SUN. THIS IS NOT UNCOMMON...AS
THE MRF HAS ALWAYS BEEN TOO FAST WITH THESE PROGRESSIVE SYSTEMS.
WOULD NOT BE SURPRISED IF MODELS SLOWED PRECIP DOWN A BIT MORE AS
WEEK PROGRESSES. KEPT POPS AT CHANCE DUE TO UNCERTAINTY OF TIMING.

SO OTHER THAN TODAY WEEK LOOKS PRETTY CALM WITH TEMPS NEAR NORMAL.
/84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  69  43  69 /   0   0   0   0
WACO, TX              49  72  42  73 /   0   0   0   0
PARIS, TX             49  65  42  65 /  50   0   0   0
DENTON, TX            51  68  43  69 /   0   0   0   0
MCKINNEY, TX          51  66  42  69 /   0   0   0   0
DALLAS, TX            50  69  43  69 /   0   0   0   0
TERRELL, TX           51  69  43  69 /   0   0   0   0
CORSICANA, TX         50  69  43  70 /   0   0   0   0
TEMPLE, TX            50  73  42  74 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Mar 21, 3:15 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CST MON MAR 21 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
315 PM CST MON MAR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH TONIGHT ALONG AND EAST
OF A SHERMAN...DALLAS...HILLSBORO...MARLIN...CAMERON LINE. A DRY LINE
SURFACE TROUGH REMAINS DRAPED GENERALLY ALONG THE INTERSTATE 35
CORRIDOR AND SHOULD REMAIN QUASI-STATIONARY THROUGH MID
EVENING...BEFORE MOVING SLOWLY EAST INTO EAST TEXAS OVERNIGHT.
SCATTERED STRONG TO SEVERE STORMS SHOULD DEVELOP BY 5 PM ACROSS THE
RISK AREA AND MOVE EAST-NORTHEAST AT 30 TO 40 MPH.

WIND SHEAR AND INSTABILITY ARE STRONG ENOUGH FOR SOME STORMS TO GO
QUICKLY SEVERE THROUGH THIS EVENING WITH LARGE HAIL...DAMAGING WINDS
AND A FEW TORNADOES...THAT MAY SPIN UP OFF OF OLD OUTFLOW BOUNDARIES
FROM ACTIVITY EARLIER TODAY.

.DAYS TWO THROUGH SEVEN...
A SQUALL LINE COULD STILL EXIST NEAR OR JUST EAST OF A
PARIS...CANTON...PALESTINE LINE AROUND DAYBREAK...BUT MUCH
UNCERTAINTY EXISTS ON WHERE THE OLD DRYLINE TROUGH WILL BE.

OTHERWISE...ANOTHER SYSTEM WILL APPROACH NORTH TEXAS NEXT WEEKEND.
WITH A CHANCE OF THUNDERSTORMS FRI NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THOSE PARTS
OF NORTH TEXAS GENERALLY EAST OF THE INTERSTATE 35 CORRIDOR.

In the hours before

Special weather statement, Mar 21, 3:52 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CST MON MAR 21 2005

TXZ121-134-212215-
ELLIS-KAUFMAN-
352 PM CST MON MAR 21 2005

...SIGNIFICANT WEATHER UPDATE...

AT 352 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PALMER...OR 5 MILES
NORTHEAST OF ENNIS...MOVING NORTHEAST AT 25 MPH. A SECOND STRONG
THUNDERSTORM WAS LOCATED NEAR TERRELL...ALSO MOVING NORTHEAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CRANDALL...FORNEY...
KAUFMAN...KEMP AND TERRELL.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
Special weather statement, Mar 21, 4:21 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CST MON MAR 21 2005

TXZ105-212315-
HUNT-
421 PM CST MON MAR 21 2005

...SIGNIFICANT WEATHER UPDATE...

AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 7 MILES NORTH OF QUINLAN...OR 8 MILES SOUTH OF
GREENVILLE...MOVING NORTHEAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...COMMERCE...
GREENVILLE...QUINLAN AND WEST TAWAKONI.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Mar 21, 4:34 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CST MON MAR 21 2005

TXZ094-095-106-212330-
DELTA-FANNIN-LAMAR-
434 PM CST MON MAR 21 2005

...SIGNIFICANT WEATHER UPDATE...

AT 434 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM NEAR LADONIA...MOVING NORTHEAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...BROOKSTON...
DEPORT...HONEY GROVE...PARIS...PATTONVILLE AND PETTY.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Mar 21, 5:12 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CST MON MAR 21 2005

TXZ121-122-220015-

KAUFMAN-VAN ZANDT-
512 PM CST MON MAR 21 2005

...SIGNIFICANT WEATHER UPDATE...

AT 512 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF KEMP...OR 10 MILES EAST OF
KAUFMAN...MOVING EAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...GRAND SALINE AND
WILLS POINT.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Mar 21, 6:03 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CST MON MAR 21 2005

TXZ095-106-107-122-123-135-147-148-162-175-220300-
ANDERSON-DELTA-FREESTONE-HENDERSON-HOPKINS-LAMAR-LEON-RAINS-
ROBERTSON-VAN ZANDT-
603 PM CST MON MAR 21 2005

SEVERE THUNDERSTORM WATCH 57 IS IN EFFECT UNTIL 1 AM FOR THE
FOLLOWING COUNTIES...

ANDERSON....DELTA...FREESTONE...HENDERSON...HOPKINS...LAMAR...
LEON...RAINS...ROBERTSON...AND VAN ZANDT.

58

The radar

The Dallas/Ft Worth radar (KFWS), 199 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

4 tornado, 1 hail. Local standard time, as filed.

Tornado, Lamar

When
March 21, 6:04 PM CST to 6:12 PM CST
Where
Lamar County, 6 mi S of Paris
Rating
F1
Path length
3 mi
Path width
30 yd
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.567, -95.533

Barn damaged near Paris.

Tornado, Falls

When
March 21, 6:05 PM CST to 6:09 PM CST
Where
Falls County, 3 mi E of Marlin
Rating
F0
Path length
0.3 mi
Path width
20 yd
Reported by
TRAINED SPOTTER
Coordinates
31.300, -96.850

Weak tornado formed and dissipated near Marlin; no damage reported.

Tornado, Lamar

When
March 21, 6:20 PM CST to 6:21 PM CST
Where
Lamar County, 7 mi SE of Paris
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.583, -95.450

Tornado formed and dissipated near the Marlin/Jennings area; no damage reported.

Tornado, Lamar

When
March 21, 6:24 PM CST to 6:26 PM CST
Where
Lamar County, 2 mi SE of Paris
Rating
F0
Path length
0.1 mi
Path width
25 yd
Reported by
TRAINED SPOTTER
Coordinates
33.633, -95.517

Tornado reported near Reno; no damage reported.

Hail, Van Zandt

When
March 21, 6:26 PM CST
Where
Van Zandt County, 6 mi N of Canton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.633, -95.867

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436828, 5436826, 5436827, 5436825, 5436739.